Hail, Bayfield
- When
- May 9, 3:13 PM CST
- Where
- Bayfield County, 12 mi E of Cable
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.200, -91.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 9, 1:49 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 249 PM CDT TUE MAY 9 2006 .DISCUSSION...FOCUS FOR SHORT TERM IS PRECIP CHANCES. LONG TERM WILL BW PRECIP CHANCES OVER WEEKEND. CURRENT SURFACE ANALYSIS INDICATE WIDE AREA OF SHOWERS AND THUNDERSTORMS ACROSS FORECAST AREA. SOME OF THE STORMS HAVE HAD PEA TO HALF INCH SIZE HAIL WITH THEM. THE STORMS FORMED IN AN AREA OF SOLAR HEATING ALONG WITH A SHORT WAVE MOVING THROUGH AREA. FURTHER EAST...ONLY SHOWERS ARE OCCURING. MODELS ARE SIMILAR IN SOLUTION FOR FORECAST WITH SOME DIFFERENCES. FROM LOOKING AT THE DISCUSSIONS FROM NCEP AND RECENT PERFORMANCE...WILL GO WITH GFS FOR SOLUTION. GFS HAS HAD BETTER RUN-TO-RUN CONSISTENCY THAN THE NAM. ALSO...THE NAM HAS THE LOW TOO DEEP. IT INDICATES THER BROAD AREA OF LOW PRESSURE SLOWLY MOVING EAST NEXT COUPLE OF DAYS. THIS WILL KEEP THE AREA UNSETTLED THROUGH THE SHORT TERM. FOR TONIGHT...A TROUGH WILL EXTEND FORM THE LOW PRESSURE AND WILL MOVE ACROSS AREA. THIS WILL KEEP THE POSSIBILITY OF SHOWERS ACROSS THE AREA TONIGHT. THE LOW MOVES EAST INTO MICHIGAN BY WED NIGHTS. CYCLONIC FLOW AROUND IT WILL KEEP THE POSSIBILITY FOR SHOWERS THORUGH THURSDAY. AS THE LOW MOVES EAST...IT WILL ALLOW COOLER AIR TO FLOW INTO THE FORECAST AREA. THE UPPER LOW SLOWLY FILLS IN OVER THE WEEKEND BUT SHORT WAVES ROTATING AROUND THE LOW WILL KEEP THE CHANCE FOR SHOWERS THROUGH SATURDAY. THERE WILL BE A POSSIBILITY SNOW SHOWERS IN THE ARROWHEAD REGION FRIDAY NIGHT. SUUNDAY LOOKS FINE FOR NOW WILL BELOW NORMAL TEMPS. && .PRELIMINARY POINT TEMPS/POPS... DLH 44 59 37 43 / 60 40 30 40 INL 43 56 35 43 / 60 50 30 20 BRD 46 60 40 54 / 50 60 30 30 HYR 48 62 40 49 / 60 40 40 40 ASX 46 58 39 41 / 50 40 40 40 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. STEWART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 654 AM CDT TUE MAY 9 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-101215- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 654 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT MOST OF NORTHEAST MINNESOTA... NORTHWEST WISCONSIN... AND ADJACENT WATERS OF WESTERN LAKE SUPERIOR TODAY AND TONIGHT. THE MOST WIDESPREAD COVERAGE OF STORMS WILL BE GENERALLY EAST OF A LINE FROM INTERNATIONAL FALLS TO BRAINERD. THE BEST CHANCE FOR STORMS CAPABLE OF PRODUCING HAIL AND STRONG WINDS THIS AFTERNOON WILL BE ACROSS NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS ARE EXPECTED TO CONTINUE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BRANDT
The Duluth radar (KDLH), 114 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509081.